MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5 12.6
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 08/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Claim: (b)(4).
 
Event or Problem Description
A facility representative reported following an implantable collamer lens (icl) implantation procedure, the patient experienced refractive surprise.At a later date, the lens was exchanged for a lens of a different power and the problem resolved.Cause of the event was reported as unknown.A work order search was performed, no similar complaint types were found.
 
Additional Manufacturer Narrative
E1: (b)(6).E2: yes.E3: physcian.H3 - type of investigation code: 10- device evaluation: the lens was returned in liquid within a microcentrifuge vial.Visual inspection found no visible damage to the lens.Dimensional inspection found the lens to be within original values.H6- investigation type code: 4110- lens work order search-no similar complaint event(s) within associated lots were found.Claim (b)(4).
 
Additional Manufacturer Narrative
Corrected data: b5.- a facility representative reported following an implantable collamer lens (icl) implantation procedure, the patient experienced refractive surprise.In a separate surgery the lens was exchanged for a lens of a different power and the problem resolved.The cause of the event was reported as unknown.It has been noted that the surgeon selected a different lens size than that initially suggested by the icl calculation software.Therefore, there is not enough safety and effectiveness data to support implantation in this patient category.E1."usa" should be removed and "japan" should be added.H4."on (b)(6) 2024" should be removed and "on (b)(6) 2024" should be added.H3.Type of investigation code: 10- "device evaluation: the lens was returned in liquid within a microcentrifuge vial.Visual inspection found no visible damage to the lens.Dimensional inspection found the lens to be within original values." should be removed and "device evaluation: the lens was returned in a microcentrifuge vial with moisture and residue/debris on product.Visual inspection found no visible damage.Dimensional and functional inspection found the lens to be within specifications." should be added.H11- "manufacturer narrative: each lens is subjected to a 100% assessment of the power (spherical and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Secondary surgical intervention to remove/replace/reposition the lens is identified in the labeling as a known potential adverse event following icl implantation." should be added.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
800 royal oaks dr.
suite: 210
monrovia, CA 91016
8002927902
MDR Report Key21404947
Report Number2023826-2025-00269
Device Sequence Number15526619
Product Code QCB
UDI-Device Identifier00840311307784
UDI-Public(01)00840311307784(11)240409(17)270331
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberVTICM5 12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2025
Supplement Date Received by Manufacturer04/02/2025
05/19/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date04/23/2025
05/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-SFC-45, LOT# UNK.; FOAM TIP PLUNGER MODEL-FTP, LOT# UNK.; INJECTOR MODEL-MSI-PF, LOT# UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR
Patient SexFemale